Alert archive / Idaho / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 21, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 13, 2022, 3:55 PM MDT for Bannock County, Bingham County, Power County, Idaho. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2022, 3:55 PM MDT (21:55 UTC)
- Expired
- Jul 13, 2022, 4:30 PM MDT
- In force
- 35 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 8 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.9 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -489 J/kg
- Mixed-layer LCL
- 4766 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
609 WUUS55 KPIH 132155 SVRPIH IDC005-011-077-132230- /O.NEW.KPIH.SV.W.0021.220713T2155Z-220713T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Pocatello ID 355 PM MDT Wed Jul 13 2022 The National Weather Service in Pocatello has issued a * Severe Thunderstorm Warning for... Northwestern Bannock County in southeastern Idaho... Northeastern Power County in southeastern Idaho... Southwestern Bingham County in southeastern Idaho... * Until 430 PM MDT. * At 355 PM MDT, a severe thunderstorm was located near Aberdeen, or near American Falls Reservoir, moving northeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... American Falls Reservoir, Fort Hall Eagle Lodge, Springfield, Pingree, Rockford and Sterling. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4290 11275 4303 11291 4327 11258 4308 11238 TIME...MOT...LOC 2155Z 231DEG 33KT 4301 11277 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ DMH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:16 PM MDT, 39 minutes earlier.
Area forecast discussion, Jul 13, 3:16 PM MDT, 39 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 316 PM MDT Wed Jul 13 2022 .SHORT TERM...Today and Thursday. High pressure ridge located over the four corners region will continue to shift eastward while monsoonal moisture works northeastward across the region throughout the afternoon. With daytime heating and decreasing stability, convection will continue to increase throughout the afternoon. The Storm Prediction Center has the entire region in at least a general thunder risk, with the very northern portion of the eastern highlands in a marginal risk. Outside of convection, today will be breezy, with 20-30 mph gusts likely this afternoon across the region. Of greater impact though will be gusty outflow winds associated with isolated to scattered convection across the CWA today and tonight, with DCAPE values of 1,500 J/Kg, give or take. While gusts up to 50 mph will be the main concern, small hail can't be ruled out. The environment in the general area of the marginal risk will be a bit more favorable for supporting slightly larger hail and stronger winds due to increased shear and greater instability. High temperatures today and tomorrow will be similar to yesterday, with low elevations reaching the mid to upper 90s and some areas potentially breaking 100 degrees. The current Heat Advisory will continue through 9 PM tonight for portions of the eastern Magic Valley, Arco Desert, Snake Plain, and southern highlands. Thunderstorm potential continues tomorrow, confined mostly to the eastern highlands and Central Mountains. Cropp .LONG TERM...Friday through Wednesday. The broad synoptic pattern remains a record on repeat with high pressure to our south and low pressure to our northwest. This will keep our area mostly tapped into the monsoonal moisture feed especially as the upper high stays east of the four corners region. This weekend ensemble guidance showing this high pulling back to the west after a weak disturbance rides up and over Friday afternoon. This will temporarily disrupt the moisture feed Saturday, but it should be re-established heading into next week. A disturbance will move into the Pac NW early next week, but the well established high pressure will deflect most of the energy to our north. The result will be continued unseasonable warmth through the middle of next week. TAX && .AVIATION...Convection has initiated across the SW portion of our CWA and will continue to expand northeastward throughout the afternoon and evening. Have included VCTS at all sites, transitioning to VCSH late tonight, with clouds scattering overnight and through the morning. Winds will be breezy region- wide outside of convection, so have forecast gusts over 20 kts until after sunset. Degraded conditions and strong wind gusts associated with convection will be possible through tonight. Cropp && .FIRE WEATHER...Beginning to see shower and thunderstorm activity blossom over zone 427 as of 2pm. We're expecting this coverage to expand further, stretching to the north and east. This activity will likely creep into 413 and 410 by the end of the evening, but coverage in these zones should be less. Red Flag Warning continues for 427 through this evening. Looking forward to tomorrow, overall support for convective development is lower than Wednesday, but enough residual moisture will linger into Thursday afternoon/evening. This should allow additional isolated to scattered thunderstorm development, particularly over zone 413. Overall confidence in coverage is low to moderate, so have decided to hold off on a new Red Flag Warning for 413. Another round of convection is then expected Friday, as another wave passes along the north side of the ridge. Additional support from this passing disturbance will likely boost storm coverage and intensity. Surface winds will top out just below critical thresholds each afternoon, especially across the Snake Plain zone 410, but minimum RH values hover near or just above 15 percent until Saturday when a little drier air gets into the mix. TAX && .PIH WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM MDT this evening for IDZ051>059. Red Flag Warning until 10 PM MDT this evening for IDZ427. &&
In the hours before
Special weather statement, Jul 13, 2:44 PM MDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Pocatello ID
244 PM MDT Wed Jul 13 2022
IDZ054-055-058-132115-
Eastern Magic Valley ID-Marsh and Arbon Highlands ID-
Lower Snake River Plain ID-
244 PM MDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of northwestern
Bannock, central Power and southwestern Bingham Counties through 315
PM MDT...
At 244 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Neeley, moving northeast at 55 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
American Falls, Neeley, American Falls Reservoir, Aberdeen,
Springfield, Pocatello Airport, Sterling and Massacre Rocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near American Falls Reservoir, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4266 11302 4282 11321 4316 11275 4288 11247
TIME...MOT...LOC 2044Z 235DEG 47KT 4279 11300
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
DMHLocal storm report, Jul 13, 3:14 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
314 PM MDT WED JUL 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM NON-TSTM WND GST 5 N OWINZA 42.97N 114.06W
07/13/2022 M64 MPH LINCOLN ID MESONET
MESONET STATION ROCI1 5 N OWINZA.
&&
TAXLocal storm report, Jul 13, 3:20 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
320 PM MDT WED JUL 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND GST 5 N OWINZA 42.97N 114.06W
07/13/2022 M64 MPH LINCOLN ID MESONET
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM 5 N OWINZA. MESONET STATION ROCI1 5 N
OWINZA.
&&
TAXSpecial weather statement, Jul 13, 3:42 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Pocatello ID
342 PM MDT Wed Jul 13 2022
IDZ053-054-132215-
Upper Snake River Plain ID-Lower Snake River Plain ID-
342 PM MDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of west central
Bonneville and central Bingham Counties through 415 PM MDT...
At 342 PM MDT, Doppler radar was tracking a strong thunderstorm over
Moreland, or near Blackfoot, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blackfoot, Shelley, Moreland, Rose, Rockford and Groveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4313 11241 4322 11260 4355 11234 4340 11208
TIME...MOT...LOC 2142Z 216DEG 31KT 4324 11246
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DMHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:16 AM MDT | Red Flag Warning | PIH | Cassia, Twin Falls | 19 hr |
| Jul 13, 2:44 PM MDT | Special Weather Statement | PIH | Power | 31 min |
| Jul 13, 3:05 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Cassia, Oneida, Power | 25 min |
| Jul 13, 3:32 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 28 min |
| Jul 13, 3:42 PM MDT | Special Weather Statement | PIH | Bingham | 33 min |
| Jul 13, 4:00 PM MDT | Special Weather Statement | PIH | Butte | 45 min |
| Jul 13, 4:15 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 30 min |
| Jul 13, 4:45 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Caribou | 45 min |
| Jul 13, 5:35 PM MDT | Special Weather Statement | PIH | Teton | 25 min |
| Jul 13, 5:51 PM MDT | Special Weather Statement | PIH | Fremont | 39 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.